MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure to treat plaque in the proximal left superficial femoral artery using the hawkone m device, the device became stuck in a 6f non-medtronic (destination) sheath and could not be removed.Severe wire wrap and kinks in both the non-medtronic (boston sci platinum plus.014) wire and catheter were observed, resulting in the system being stuck in the sheath.Resistance was encountered when attempting to remove the system from the wire.After reviewing images and live fluoroscopy to assess device integrity and position, the system appeared intact with no detachment at that time.Multiple unsuccessful attempts were made to un-wrap the system.The physician was directed to remove the wire, system, and sheath together, which was performed successfully without vessel damage.After removal from the patient, several attempts were made to extract the hawk catheter from the sheath, and the device was eventually pulled out with extreme force, at which point nosecone detachment occurred outside the patient.No embolic protection was used, and the vessel was not pre- or post-dilated.The physician had made five passes with the device over a.014 non-medtronic (boston platinum plus) guidewire, rotating the torquer knob on each pass, which was believed to have contributed to the wire wrap.The intervention was aborted, and the procedure will be resumed in two weeks.No patient complications have been reported as a result of this event.
 
Event or Problem Description
(b)(6) 2025.
 
Additional Manufacturer Narrative
Image analysis the customer returned two images.Both images show the distal end of a hawkone device with the housing/tip detached.The detachment occurred distal to the anchor pockets.Product analysis the device was returned with its detached tip, a 0.014¿ guidewire and sheath.The proximal end of the handle is detached, and the device and 0.0142 guidewire are stuck in the sheath, a visual inspection found that the tip is detached distal to the anchor pockets, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23606112
Report Number9612164-2025-05758
Device Sequence Number9917710
Product Code MCW
UDI-Device Identifier00643169968332
UDI-Public(01)00643169968332(17)280827(10)0012992938
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH1-M
Device Lot Number0012992938
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale